Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2016, 8:28 PM CDT for Nuckolls County, Webster County, Nebraska; Jewell County, Smith County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 8:28 PM CDT (01:28 UTC)
- Expired
- May 8, 2016, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Smith County, KS, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 36 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:48 PM CDT | TSTM WND GST 75 | Red Cloud, NE | SVRL UPROOTED TREES/GENERAL TREE DMG AT THE GOLF COURSE. TIME EST FM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
090
WUUS53 KGID 090128
SVRGID
KSC089-183-NEC129-181-090215-
/O.NEW.KGID.SV.W.0052.160509T0128Z-160509T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF LEBANON...OR 38 MILES EAST OF PHILLIPSBURG...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUPERIOR...RED CLOUD...GUIDE ROCK...LEBANON...BOSTWICK AND BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9800 3976 9871 3997 9886 4000 9873
4001 9873 4026 9816
TIME...MOT...LOC 0128Z 244DEG 30KT 3993 9863
HAIL...1.00IN
WIND...60MPH
$$
HEINLEIN1 follow-up statement
268
WWUS53 KGID 090202
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CDT SUN MAY 8 2016
KSC089-183-090211-
/O.CAN.KGID.SV.W.0052.000000T0000Z-160509T0215Z/
JEWELL KS-SMITH KS-
902 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEWELL AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9825 4000 9852 4004 9855 4009 9856
4026 9816
TIME...MOT...LOC 0201Z 226DEG 34KT 4012 9832
$$
NEC129-181-090215-
/O.CON.KGID.SV.W.0052.000000T0000Z-160509T0215Z/
NUCKOLLS NE-WEBSTER NE-
902 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN NUCKOLLS AND SOUTHEASTERN WEBSTER COUNTIES...
AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUIDE ROCK...OR
32 MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RED CLOUD AND GUIDE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9825 4000 9852 4004 9855 4009 9856
4026 9816
TIME...MOT...LOC 0201Z 226DEG 34KT 4012 9832
HAIL...1.00IN
WIND...60MPH
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 8, 6:25 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 320 PM CDT SUN MAY 8 2016 SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP. THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER 3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER 4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20 KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT WOULD BE MAINLY TO THE EAST OF HIGHWAY 281. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN MAY 8 2016 OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY. MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT. GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY AFTERNOON. TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE. WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM WITH HIGHS IN THE 60S. THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS WITH HIGHS IN THE UPPER 60S AND LOWER 70S. SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS. HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING. THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS TIME. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 619 PM CDT SUN MAY 8 2016 THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR ADDITIONAL SHOWER AND STORM ACTIVITY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, May 8, 6:32 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 632 PM CDT SUN MAY 8 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 632 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE FIRST PART OF THE NIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE AREAS OF LOWLAND FLOODING. THUNDERSTORM CHANCES CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER THE SEVERE WEATHER RISK SHOULD AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, May 8, 8:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 3 W WOODSTON 39.45N 99.15W
05/08/2016 M0.50 INCH ROOKS KS COUNTY OFFICIAL
DIME SIZED HAIL REPORTED 3 W OF WOODSTON ON HWY 24
0804 PM HAIL GOTHENBURG 40.93N 100.16W
05/08/2016 M1.00 INCH DAWSON NE TRAINED SPOTTER
NICKLE TO QUARTER SIZED HAIL
&&
PBEDASpecial weather statement, May 8, 8:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
806 PM CDT SUN MAY 8 2016
NEZ039-046-060-061-090130-
SHERMAN NE-DAWSON NE-VALLEY NE-BUFFALO NE-
806 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON...NORTHWESTERN
BUFFALO...VALLEY AND WESTERN SHERMAN COUNTIES UNTIL 830 PM CDT...
AT 805 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ARCADIA TO 6 MILES NORTHEAST OF MILLER TO
NEAR OVERTON. MOVEMENT WAS NORTH AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORD...LOUP CITY...OVERTON...PLEASANTON...ARCADIA...LITCHFIELD...AMHERST...
SUMNER...MILLER...EDDYVILLE...HAZARD...ELYRIA AND FORT HARTSUFF STATE
PARK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 239 AND 249.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4174 9882 4133 9890 4082 9906 4068 9956
4070 9972 4071 9972 4105 9968 4105 9921
4174 9921
TIME...MOT...LOC 0105Z 196DEG 34KT 4137 9910 4098 9930 4076 9963
WESELYLocal storm report, May 8, 8:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 8 S ELWOOD 40.47N 99.86W
05/08/2016 M0.25 INCH GOSPER NE CO-OP OBSERVER
PEA SIZED HAIL AND WINDS UP TO 50 MPH
&&
PBEDALocal storm report, May 8, 8:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL LONG ISLAND 39.95N 99.53W
05/08/2016 M1.00 INCH PHILLIPS KS TRAINED SPOTTER
CORRECTED TIME
&&
PBEDALocal storm report, May 8, 8:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
825 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST LEXINGTON AIRPORT 40.79N 99.78W
05/08/2016 M49 MPH DAWSON NE AWOS
GUST AT LEXINGTON AIRPORT
0813 PM HAIL LEXINGTON 40.78N 99.74W
05/08/2016 M0.75 INCH DAWSON NE TRAINED SPOTTER
PENNY SIZED HAIL REPORTED WITH WIND GUSTS EST TO BE
45MPH.
&&
PBEDALocal storm report, May 8, 8:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 9 SSW OSBORNE 39.33N 98.78W
05/08/2016 E1.75 INCH OSBORNE KS TRAINED SPOTTER
LARGEST HAIL WAS GOLF BALL SIZE. LOCATION WAS 4 NE OF
COVERT.
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 43 min |
| May 8, 7:06 PM CDT | Tornado Warning | GID | Harlan | 24 min |
| May 8, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 51 min |
| May 8, 7:48 PM CDT | Special Weather Statement | GID | Franklin | 42 min |
| May 8, 7:55 PM CDT | Special Weather Statement | GID | Gosper | 35 min |
| May 8, 8:06 PM CDT | Special Weather Statement | GID | Buffalo, Sherman, Valley | 24 min |
| May 8, 8:13 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 42 min |
| May 8, 8:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 28 min |
| May 8, 8:55 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 50 min |
| May 8, 9:10 PM CDT | Tornado Warning | GID | Nuckolls, Webster | 10 min |
| May 8, 9:37 PM CDT | Special Weather Statement | GID | Nuckolls | 23 min |
| May 8, 9:52 PM CDT | Special Weather Statement | GID | Howard | 53 min |
| May 8, 9:57 PM CDT | Special Weather Statement | GID | Fillmore, Nuckolls, Thayer | 48 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 41 min |
| May 8, 10:27 PM CDT | Special Weather Statement | GID | Hamilton | 33 min |
| May 9, 4:26 AM CDT | Special Weather Statement | GID | Webster | 34 min |
| May 9, 3:29 PM CDT | Special Weather Statement | GID | Franklin | 16 min |
| May 9, 3:46 PM CDT | Special Weather Statement | GID | Franklin | 14 min |
| May 9, 3:56 PM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| May 9, 4:20 PM CDT | Special Weather Statement | GID | Clay | 40 min |
| May 9, 4:42 PM CDT | Severe Thunderstorm Warning | GID | Clay | 48 min |
| May 9, 4:49 PM CDT | Special Weather Statement | GID | York | 41 min |
| May 9, 5:03 PM CDT | Tornado Warning | GID | Clay | 27 min |
| May 9, 5:06 PM CDT | Severe Thunderstorm Warning | GID | York | 39 min |
| May 9, 5:13 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 47 min |
| May 9, 5:13 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 47 min |
| May 9, 5:17 PM CDT | Tornado Warning | GID | Clay | 28 min |
| May 9, 5:23 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 52 min |
| May 9, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Clay | 46 min |
| May 9, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 48 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 43 min |
| May 9, 6:01 PM CDT | Special Weather Statement | GID | Phelps | 44 min |
| May 9, 6:14 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 28 min |
| May 9, 6:43 PM CDT | Areal Flood Advisory | GID | Fillmore | 3 hr |
| May 8, 7:15 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| May 8, 7:45 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 8:08 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 5 hr |
| May 8, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 47 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 8, 9:42 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 8, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 43 min |
| May 8, 10:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
| May 8, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 42 min |
| May 8, 10:51 PM CDT | Special Weather Statement | GID | Rooks | 39 min |
| May 8, 11:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 52 min |
| May 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| May 9, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 35 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 48 min |
| May 9, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 14 min |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 44 min |
| May 9, 1:41 AM CDT | Areal Flood Warning | GID | Mitchell, Osborne, Rooks | 9 hr |
| May 9, 1:57 AM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 9, 2:28 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| May 9, 2:48 AM CDT | Special Weather Statement | GID | Rooks | 27 min |
| May 9, 3:01 AM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 9, 3:11 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 9, 3:29 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| May 9, 5:33 PM CDT | Special Weather Statement | GID | Jewell | 42 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 9, 6:46 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 9, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.